Alert archive / Nebraska / Wind Advisories in 2012

Wind Advisory 16, NWS Omaha, NE

November 21, 201217 counties in Nebraska; Monona County, Iowa

NWS Omaha, NE issued this wind advisory at Nov 21, 2012, 3:35 PM CST for 17 counties in Nebraska; Monona County, Iowa. It took effect at Nov 22, 2012, 9:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2012, 3:35 PM CST (21:35 UTC)
In effect from
Nov 22, 2012, 9:00 AM CST
Expired
Nov 22, 2012, 5:05 PM CST
In force
8 hr
Issued by
NWS Omaha, NE

Counties Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 88 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2012-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2012-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1845 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

617 
WWUS73 KOAX 212135
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
335 PM CST WED NOV 21 2012

...WINDY CONDITIONS THANKSGIVING DAY...

.STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT THAT WILL
BE MOVING ACROSS THE REGION LATE TONIGHT AND THURSDAY MORNING.
SUSTAINED WINDS SHOULD AVERAGE BETWEEN 25 AND 35 MPH FROM MID
MORNING INTO MID AFTERNOON...WITH GUSTS AROUND 45 MPH POSSIBLE.

NEZ011-012-015>018-030>033-042-043-221000-
/O.NEW.KOAX.WI.Y.0016.121122T1500Z-121123T0000Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-PLATTE-COLFAX-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...COLUMBUS...
SCHUYLER
335 PM CST WED NOV 21 2012

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY. 

* TIMING...FROM MID MORNING THROUGH THE AFTERNOON.

* WINDS...INCREASING TO 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE
  LOOSE OBJECTS THAT COULD BE BLOWN AROUND BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. 

&&

$$
5 follow-up statements
816 
WWUS73 KOAX 220310
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
910 PM CST WED NOV 21 2012

...WINDY CONDITIONS THANKSGIVING DAY...

.STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT THAT
WILL BE MOVING ACROSS THE REGION THURSDAY MORNING. SUSTAINED
WINDS SHOULD AVERAGE BETWEEN 25 AND 35 MPH FROM MID MORNING INTO
MID AFTERNOON...WITH GUSTS AROUND 45 MPH POSSIBLE.

IAZ043-NEZ034-044-050-051-065-221115-
/O.EXB.KOAX.WI.Y.0016.121122T1700Z-121123T0000Z/
MONONA-BURT-DODGE-BUTLER-SAUNDERS-SEWARD-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...TEKAMAH...OAKLAND...
LYONS...DECATUR...FREMONT...DAVID CITY...WAHOO...ASHLAND...
YUTAN...SEWARD...MILFORD
910 PM CST WED NOV 21 2012

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY. 

* TIMING...FROM LATE MORNING THROUGH THE AFTERNOON.

* WINDS...INCREASING TO 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 
  SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED.

&&

$$

NEZ011-012-015>018-030>033-042-043-221115-
/O.CON.KOAX.WI.Y.0016.121122T1500Z-121123T0000Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-PLATTE-COLFAX-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...COLUMBUS...
SCHUYLER
910 PM CST WED NOV 21 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST
THURSDAY...

* TIMING...FROM MID MORNING THROUGH THE AFTERNOON.

* WINDS...INCREASING TO 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 
  SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED.

&&

$$
982 
WWUS73 KOAX 220943
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
343 AM CST THU NOV 22 2012

...WINDY CONDITIONS FOR THANKSGIVING DAY...

.STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT TODAY.
SUSTAINED WINDS SHOULD AVERAGE BETWEEN 25 AND 35 MPH FROM MID
MORNING INTO MID AFTERNOON...WITH GUSTS AROUND 45 MPH POSSIBLE.

NEZ011-012-015>018-030>033-042-043-221745-
/O.CON.KOAX.WI.Y.0016.121122T1500Z-121123T0000Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-PLATTE-COLFAX-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...COLUMBUS...
SCHUYLER
343 AM CST THU NOV 22 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* TIMING...FROM MID MORNING THROUGH THE AFTERNOON.

* WINDS...INCREASING TO 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 
  SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED.

&&

$$

IAZ043-NEZ034-044-050-051-065-221745-
/O.CON.KOAX.WI.Y.0016.121122T1700Z-121123T0000Z/
MONONA-BURT-DODGE-BUTLER-SAUNDERS-SEWARD-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...TEKAMAH...OAKLAND...
LYONS...DECATUR...FREMONT...DAVID CITY...WAHOO...ASHLAND...
YUTAN...SEWARD...MILFORD
343 AM CST THU NOV 22 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING...

* TIMING...FROM LATE MORNING THROUGH THE AFTERNOON.

* WINDS...INCREASING TO 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 
  SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED.

&&

$$
148 
WWUS73 KOAX 221630
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1030 AM CST THU NOV 22 2012

...WINDY CONDITIONS FOR THANKSGIVING DAY...

.STRONG NORTHWEST WINDS WILL OCCUR TODAY. SUSTAINED WINDS WILL
AVERAGE BETWEEN 25 AND 35 MPH FROM LATE MORNING INTO MID
AFTERNOON...WITH GUSTS AROUND 45 MPH POSSIBLE.

IAZ043-NEZ034-044-050-051-065-230000-
/O.CON.KOAX.WI.Y.0016.121122T1700Z-121123T0000Z/
MONONA-BURT-DODGE-BUTLER-SAUNDERS-SEWARD-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...TEKAMAH...OAKLAND...
LYONS...DECATUR...FREMONT...DAVID CITY...WAHOO...ASHLAND...
YUTAN...SEWARD...MILFORD
1030 AM CST THU NOV 22 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...FROM LATE MORNING THROUGH THE AFTERNOON.

* WINDS...25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 
  SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED.

&&

$$

NEZ011-012-015>018-030>033-042-043-230000-
/O.CON.KOAX.WI.Y.0016.000000T0000Z-121123T0000Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-PLATTE-COLFAX-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...COLUMBUS...
SCHUYLER
1030 AM CST THU NOV 22 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...THROUGH THE AFTERNOON.

* WINDS...25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 
  SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED.

&&

$$

FOBERT
539 
WWUS73 KOAX 222130
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
330 PM CST THU NOV 22 2012

...WINDY CONDITIONS THROUGH LATE THIS AFTERNOON...

.STRONG NORTHWEST WINDS FROM 25 TO 35 MPH WILL DECREASE THIS
EVENING. WINDS MAY INCREASE AGAIN LATER TONIGHT...AS A STRONG
COLD FRONT PUSHES DOWN THROUGH THE AREA. 

IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-230000-
/O.CON.KOAX.WI.Y.0016.000000T0000Z-121123T0000Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON...
BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...
LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...
WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT...
WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS...
SCHUYLER...FREMONT...DAVID CITY...WAHOO...ASHLAND...YUTAN...
SEWARD...MILFORD
330 PM CST THU NOV 22 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...THROUGH LATE AFTERNOON.

* WINDS...25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 
  SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED.

&&

$$

MILLER
771 
WWUS73 KOAX 222305
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
505 PM CST THU NOV 22 2012

IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-230015-
/O.CAN.KOAX.WI.Y.0016.000000T0000Z-121123T0000Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON...
BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...
LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...
WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT...
WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS...
SCHUYLER...FREMONT...DAVID CITY...WAHOO...ASHLAND...YUTAN...
SEWARD...MILFORD
505 PM CST THU NOV 22 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE DECEASED FROM EARLIER IN THE AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Nov 21, 3:35 PM CST, 0 minutes earlier.

Area forecast discussion, Nov 21, 3:35 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
335 PM CST WED NOV 21 2012

.SHORT TERM...TONIGHT THROUGH SATURDAY.

THE PRIMARY FORECAST CONCERNS ARE WINDS ON THURSDAY AND TEMPERATURES
THROUGH THE PERIOD.

A SHORTWAVE TROUGH WILL CONTINUE TO MOVE ACROSS THE NORTHERN AND
CENTRAL ROCKIES TONIGHT...THEN ACROSS THE NORTHERN AND CENTRAL
PLAINS THANKSGIVING DAY. THAT SYSTEM HAD 12 HOUR HEIGHT FALLS OF
AROUND 80 METERS CENTERED OVER WESTERN MONTANA AT 18Z. MAIN JET CORE
AT 300 MB STRETCHED FROM SOUTHERN OREGON THROUGH MONTANA THEN
INTO NORTHERN ONTARIO.

SOUTHERN WINDS AHEAD OF THE NEXT COLD FRONT SHOULD KEEP TEMPERATURES
FAIRLY MILD OVERNIGHT. TIMING OF FRONT FROM THE 18Z NAM SEEMS
REASONABLE...WHICH BRINGS IT INTO NORTHEAST NEBRASKA BY 12Z
THURSDAY. A PLUME OF MOISTURE DOES MOVE NORTH FROM THE SOUTHERN
PLAINS TONIGHT AND THURSDAY BUT IT DOES NOT APPEAR THAT MOISTURE
WILL BE DEEP ENOUGH AND THE FRONT WILL NOT ACT ON IT TO PRODUCE
PRECIPITATION UNTIL IT IS SOUTH OR SOUTHEAST OF THE LOCAL AREA. SOME
SHOWERS ARE ALSO EXPECTED NORTH OF THE AREA THURSDAY. THE MAIN ISSUE
IN OUR AREA WILL BE THE WINDS ASSOCIATED WITH A TIGHT PRESSURE
GRADIENT...GOOD MIXING AND DOWNWARD MOMENTUM TRANSFER. WENT AHEAD
AND ISSUED A WIND ADVISORY FOR NORTHEAST NEBRASKA 15Z THURSDAY TO
00Z FRIDAY.

HIGH TEMPERATURES WILL BE SOMEWHAT TRICKY...DUE TO DEEP MIXING BUT
MODEST TO STRONG COLD AIR ADVECTION. PREVIOUS FORECAST LOOKED PRETTY
GOOD AND MADE ONLY MINOR CHANGES. GENERALLY EXPECT TEMPERATURES TO
SLOWLY FALL DURING THE AFTERNOON. A SECONDARY COLD FRONT SHOULD DROP
DOWN ACROSS THE AREA THURSDAY NIGHT. KEPT WINDS THURSDAY NIGHT FROM
15 TO 25 MPH NORTHEAST HALF OF FORECAST AREA AND 10 TO 20 MPH IN THE
SOUTHWEST HALF. EXPECT LOWS 20 TO 25 NORTH AND 25 TO 30 SOUTH BUT IF
MIXING IS A LITTLE STRONGER THAN EXPECTED IT MIGHT NOT BE QUITE THAT
COLD IN THE NORTH.

KEPT TEMPERATURES BELOW NORMAL FRIDAY AND SATURDAY...BUT DRY WEATHER
WILL CONTINUE IN THOSE PERIODS.

MILLER

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY

GFS/ECM/CMC ALL IN GOOD AGREEMENT THE FCST PD WILL START OUT WITH
ZONAL FLOW ACROSS THE CONUS SATURDAY NIGHT BEFORE LARGE SCALE FLOW
AMPLIFIES IN RESPONSE TO WRN CANADIAN SHORTWAVE QUICKLY DROPPING
ACROSS THE NRN ROCKIES ON SUNDAY. MEANWHILE COLD AIR MASS BOTTLED UP
ALONG THE U.S./CAN BORDER WILL BEGIN FILTERING DOWN THRU THE NRN
PLAINS WITH THE LEADING EDGE REACHING THE CWA SOMETIME SUNDAY AFTN.
QUESTION AT THIS POINT IS WHETHER MODELS ARE CORRECT LAYING POST-
FRONTAL QPF OVER THE REGION SUNDAY NIGHT THRU TUESDAY ASSOCIATED
WITH A C0UPLE VORT MAXES DASHING ACROSS SD. MODELS ARE GENERATING
THE POST-FRONTAL QPF ALONG AXIS OF STRENGTHENING MID LYR
AGEOSTROPHIC LIFT. MOISTURE SOURCE WILL BE ACCOMPANYING PAC AIR MASS
SINCE BULK OF GULF MOISTURE ADVECTION WILL HAVE BEEN DEFLECTED E/SE
OF THE CWA. NEVERTHELESS...SUPPOSE THAT THERE IS A SLIGHT CHANCE
COMBINATION OF DPVA AND FRONTOGENESIS WILL PROVIDE MODEST LIFT COULD
GENERATE SOME PCPN ACTIVITY OVER OUR CWA ON MONDAY. AS OF NOW IT
APPEARS THAT THERE WILL BE SUFFICIENT CAA FOR POSSIBLE LIGHT SNOW TO
THE NORTH...WITH RAIN PREVAILING SOUTH.

DEE

&&

.AVIATION...

18Z TAFS FOR KOFK...KOMA AND KLNK.

VFR CONDITIONS EXPECTED THROUGH THE PERIOD WITH WIND STILL
THE PRIMARY AVIATION ISSUE. GUSTY SOUTH TO SOUTHWEST WINDS
THROUGH 22/00Z THEN DIMINISHING THROUGH 22/12Z IN ADVANCE
OF A COLD FRONT. COLD FRONT IS PROGGED TO MOVE THROUGH THE
AREA 22/12Z-18Z WITH WINDS SHIFTING TO THE NORTHWEST AND
BECOMING VERY WINDY WITH GUSTS AROUND 40KTS. STRONG WINDS
LIKELY TO CONTINUE BEYOND 22/18Z.

FOBERT

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 9 AM TO 6 PM CST THURSDAY FOR NEZ011-012-
     015>018-030>033-042-043.

IA...NONE.
&&
Hazardous weather outlook, Nov 21, 4:04 AM CST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
404 AM CST WED NOV 21 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-220015-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
404 AM CST WED NOV 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

KERN

Nearby

Wind Advisories in Nebraska, 2012Wind Advisories in Iowa, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.